MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM TAB BREAKER, BODY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM TAB BREAKER, BODY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 299704310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the tab breaker broke during an unknown surgery.There was no reported delay to the surgery.A similar instrument was used to complete the procedure.This report is for one (1) expedium spine system tab breaker, body.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image provided in the attachment(s).The image was reviewed, and noticed that the leaf spring on the expedium tab breaker body was broken off, hence confirming the complaint condition.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM TAB BREAKER, BODY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9744984
Report Number1526439-2020-00617
Device Sequence Number1802431
Product Code LXH
UDI-Device Identifier10705034467375
UDI-Public(01)10705034467375
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704310
Device Catalogue Number299704310
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1